Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Phillippe Ciarlet
Title: Mathematical elasticity. Vol. 1. Three-dimensional elasticity
Additional book information: Studies in Mathematics and Its Applications, vol. 20, Elsevier Science Publishers, Amsterdam, 1988, 451 pp., US$107.25. ISBN 0-444-70259-8.

References [Enhancements On Off] (What's this?)

  • [1] J. M. Ball, Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rational Mech. Anal. 63 (1977), 337-403. MR 0475169 (57:14788)
  • [2] J. E. Marsden and T. J. R. Hughes, Mathematical foundations of elasticity, Prentice-Hall, Englewood Cliffs, NJ, 1983.
  • [3] A. Miekle, Hamiltonian and Lagrangian flows on center manifolds with applications to elliptic variational problems, Lecture Notes in Math., vol. 1489, Springer, New York, 1991. MR 1165943 (93f:58080)
  • [4] R. W. Ogden, Non-linear elastic deformations, Ellis Horwood, Chichester, 1984.
  • [5] V. Sverak, Rank-one convexity does not imply quasi-convexity, Proc. Roy. Soc. Edinburgh, Sect. A 120 (1992), 185-189. MR 1149994 (93b:49026)
  • [6] C. Truesdell and W. Noll, The non-linear field theories of mechanics, Handbuch der Physik, Vol. III/3, Springer, Berlin, 1965. MR 0193816 (33:2030)
  • [7] C. Truesdell and R. A. Toupin, The classical field theories, Handbuch der Physik, Vol. III/1, Springer, Berlin, 1960. MR 0118005 (22:8778)

Review Information:

Reviewer: R. J. Knops
Journal: Bull. Amer. Math. Soc. 31 (1994), 246-252
DOI: https://doi.org/10.1090/S0273-0979-1994-00528-2
American Mathematical Society